On iterated forcing for successors of regular cardinals

Volume 179 / 2003

Todd Eisworth Fundamenta Mathematicae 179 (2003), 249-266 MSC: Primary 03E35. DOI: 10.4064/fm179-3-4


We investigate the problem of when ${\leq}\lambda$-support iterations of ${<}\lambda$-complete notions of forcing preserve $\lambda^+$. We isolate a property— properness over diamonds—that implies $\lambda^+$ is preserved and show that this property is preserved by $\lambda$-support iterations. Our condition is a relative of that presented by Rosłanowski and Shelah in \cite{RoSh:655}; it is not clear if the two conditions are equivalent. We close with an application of our technology by presenting a consistency result on uniformizing colorings of ladder systems on $\{\delta<\lambda^+:\mathop{\rm cf}(\delta)=\lambda\}$ that complements a theorem of Shelah \cite{Sh:f}.


  • Todd EisworthDepartment of Mathematics
    University of Northern Iowa
    Cedar Falls, IA 50614, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image